Alert archive / Oklahoma / Fire Weather Watches in 2016

Fire Weather Watch 21, NWS Norman, OK

November 15, 2016Ellis County, Harper County, Woodward County, Oklahoma

NWS Norman, OK issued this fire weather watch at Nov 15, 2016, 3:13 AM CST for Ellis County, Harper County, Woodward County, Oklahoma. It took effect at Nov 16, 2016, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 15, 2016, 3:13 AM CST (09:13 UTC)
In effect from
Nov 16, 2016, 12:00 PM CST
Expired
Nov 15, 2016, 2:30 PM CST
In force
Issued by
NWS Norman, OK

Counties Ellis County, OK, Harper County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 131 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2016-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2016-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2709 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

424 
WWUS84 KOUN 150913
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
313 AM CST TUE NOV 15 2016

...CRITICAL FIRE WEATHER CONDITONS EXPECTED WEDNESDAY AFTERNOON
ACROSS NORTHWESTERN OKLAHOMA...

.A STRONG STORM SYSTEM IS EXPECTED TO APPROACH THE CENTRAL ROCKIES
WEDNESDAY. BREEZY SOUTH WINDS WILL DEVELOP AHEAD OF IT DURING THE
LATE MORNING AND AFTERNOON HOURS. VERY WARM TEMPERATURES ARE ALSO
EXPECTED BY WEDNESDAY AFTERNOON...ALONG WITH LOW DEWPOINTS ACROSS
WESTERN AND NORTHWESTERN OKLAHOMA. AS A RESULT...A FEW HOURS OF
CRITICAL FIRE WEATHER CONDITIONS APPEAR POSSIBLE ACROSS
NORTHWESTERN OKLAHOMA WEDNESDAY AFTERNOON AND EVENING.

OKZ004-009-010-152115-
/O.NEW.KOUN.FW.A.0021.161116T1800Z-161117T0100Z/
HARPER-ELLIS-WOODWARD-
313 AM CST TUE NOV 15 2016

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND
LOW RELATIVE HUMIDITY FOR NORTHWESTERN OKLAHOMA...

* TIMING...EARLY WEDNESDAY AFTERNOON THROUGH EARLY WEDNESDAY
  EVENING.

* WIND...SOUTH 20 TO 25 MPH.

* HUMIDITY...15 TO 20 PERCENT.

* TEMPERATURE...81 TO 85 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$
1 follow-up statement
768 
WWUS84 KOUN 152030
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
230 PM CST TUE NOV 15 2016

...CRITICAL FIRE WEATHER CONDITONS EXPECTED WEDNESDAY AFTERNOON
ACROSS NORTHWESTERN OKLAHOMA...

OKZ004-009-010-161000-
/O.UPG.KOUN.FW.A.0021.161116T1800Z-161117T0100Z/
/O.NEW.KOUN.FW.W.0023.161116T1800Z-161117T0100Z/
HARPER-ELLIS-WOODWARD-
230 PM CST TUE NOV 15 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST WEDNESDAY FOR
WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY
FOR FAR NORTHWESTERN OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM CST WEDNESDAY.

* WIND...SOUTH 20 TO 25 MPH.

* HUMIDITY...13 TO 20 PERCENT.

* TEMPERATURE...81 TO 85 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this fire weather watch went out at Nov 15, 3:01 AM CST, 12 minutes earlier.

Area forecast discussion, Nov 15, 3:01 AM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Norman OK
301 AM CST Tue Nov 15 2016

.DISCUSSION...
Some patchy fog has again developed along and east of I35 early
this morning. Expect fog coverage to increase across this area
through sunrise, but it will quickly mix out after sunrise. Very
warm temps are still expected this afternoon, especially across
southwestern OK. High temps are expected to be, on average, 20
degrees above normal. This trend will continue tomorrow as the
upper ridge moves overhead and stout SW downslope flow develops.
By tomorrow afternoon widespread 850 mb temps will likely reach
into the upper teens, if not warmer. Record highs in the low to
mid 80s will be possible. Breezy south winds and dry conditions
combined with this heat will also elevated fire weather potential.
Went ahead and issued a Fire Weather Watch tomorrow for
northwestern OK where an hour or two of critical conditions will
likely develop near thermal ridge axis. This is based on a drier,
and currently more accurate, depiction from the GFS dewpoints.

By Thu, the anticipated deep mid to upper trough will have moved
over CO. A stout LLJ will develop ahead of it. The strongest winds
this week still appear they will be Thu afternoon, although some
cirrostratus may limit overall mixing for some locations.
Regardless, pressure gradient and momentum transfer could eventually
result in a wind advisory. Low level moisture should increase
enough by Thursday to keep min RH from dropping below critical
levels to warrant any fire weather headlines. Afternoon temps will drop
a few degrees, but will remain well above average. The GFS remains
stubborn with its progression of the previously mentioned trough
Thu night, with the ECMWF about 6 hours faster. Both have been
fairly consistent so tried to go somewhere right between them
(NAM/DGEX?) with the timing of front thru early Fri. Will keep
low PoPs in for our region but mid level moisture continues to
look like a big problem. Chilly temps will follow the front Fri-
Sun and subfreezing lows will have impacted almost the entire FA
by Sun AM. The ECMWF and GFS begin to diverge by early next week
but it appears a quick warm up will be possible followed by
another cool down, with the possibility of some rainfall on the
extended horizon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  81  49  83  57 /   0   0   0   0
Hobart OK         81  47  79  54 /   0   0   0   0
Wichita Falls TX  81  49  82  57 /   0   0   0   0
Gage OK           83  44  85  53 /   0   0   0   0
Ponca City OK     77  46  82  58 /   0   0   0   0
Durant OK         80  52  83  59 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for OKZ004-009-010.

TX...None.
&&

25/03
Hazardous weather outlook, Nov 14, 10:15 PM CST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
1015 PM CST MON NOV 14 2016

OKZ004>048-050>052-TXZ083>090-151100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1015 PM CST MON NOV 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT...

.FOG...
FOG...MAINLY CONFINED TO LOW LYING AREAS...IS EXPECTED LATE
TONIGHT AND EARLY TUESDAY MORNING. SOME OF THE FOG MAY BECOME
DENSE IN VALLEYS OF CENTRAL AND SOUTHEAST OKLAHOMA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.FOG...
AREAS OF FOG WILL BE POSSIBLE EARLY TUESDAY MORNING...MAINLY
ACROSS CENTRAL AND SOUTHEAST OKLAHOMA.

.FIRE WEATHER...
ELEVATED TO NEAR CRITICAL WILDFIRE CONDITIONS ARE EXPECTED TUESDAY
THROUGH THURSDAY. THE MOST WIDESPREAD AREA TO BE AFFECTED WITH
NEAR CRITICAL CONDITIONS IS EXPECTED TO OCCUR ON THURSDAY WHEN
WINDY CONDITIONS COULD COMBINE WITH WARM TEMPERATURES AND DRY
VEGETATION TO ELEVATE WILDFIRE CONCERNS.

.THUNDERSTORMS...
ISOLATED STORMS ARE POSSIBLE ACROSS PORTIONS OF OKLAHOMA...MAINLY
ALONG AND EAST OF INTERSTATE 35... THURSDAY EVENING INTO
FRIDAY MORNING.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 2:30 PM CSTRed Flag WarningOUNAlfalfa, Beckham, Custer, Dewey, Ellis, Greer and 6 more29 hr

Nearby

Fire Weather Watches in Oklahoma, 2016Every fire weather watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.